Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 186, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 10, 2005, 2:27 PM CDT for Pecos County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 2:27 PM CDT (19:27 UTC)
- Expired
- Jun 10, 2005, 3:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 169 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:00 PM CDT | HAIL 1 | 37 S Fort Stockton, TX | HAIL LASTED TWENTY-FIVE MINUTES BETWEEN 300 PM CDT THROUGH 325 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3111 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 101928 SVRMAF TXC371-102015- /O.NEW.KMAF.SV.W.0186.050610T1927Z-050610T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS * UNTIL 315 PM CDT * AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL PECOS COUNTY...OR 27 MILES SOUTH OF FORT STOCKTON...MOVING NORTHEAST AT 20 MPH. THE STORM WAS OVER HIGHWAY 385 IN SOUTHWEST PECOS COUNTY. * LOCATIONS IMPACTED INCLUDE... CENTRAL PECOS COUNTY... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3052 10304 3035 10297 3039 10248 3083 10262 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:58 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 10, 9:58 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 958 AM CDT FRI JUN 10 2005 .UPDATE... CONVECTION CONTINUES TO FIRE ACROSS THE SOUTHERN AND EASTERN PERMIAN BASIN AND PORTIONS OF THE TRANS PECOS REGION THIS MORNING AHEAD OF A SHORTWAVE IMPULSE CURRENTLY MOVING INTO SOUTHWEST TEXAS. THE OVERALL INTENSITY OF THESE STORMS HAS WEAKENED A BIT OVER THE PAST HOUR...AND THE FOCUS IS NOW SHIFTING TO VERY HEAVY RAINFALL OCCURING ACROSS NORTHERN PECOS AND SOUTHERN UPTON COUNTIES. WILL UPDATE THE MORNING POP...WEATHER...AND QPF GRIDS TO REFLECT CURRENT TRENDS. A SECOND STRONGER SHORTWAVE TROUGH CURRENTLY EXTENDS FROM THE GREAT BASIN SOUTHWARD TO THE BAJA REGION OF CALIFORNIA. THIS FEATURE WILL QUICKLY TRANSLATE EAST INTO NEW MEXICO AND SOUTHWEST TEXAS LATE THIS AFTERNOON. THE SURFACE DRYLINE SHOULD EXTEND SOMEWHERE WITHIN THE VICINITY OF FAR SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN SOUTHWARD TO THE LOWER TRANS PECOS AND EASTERN BIG BEND REGIONS BY THE LATE AFTERNOON HOURS. LARGE SCALE FORCING AHEAD OF THE SHORTWAVE TROUGH WILL COMBINE WITH DEEP LOW LEVEL MOISTURE AND INCREASING INSTABILITY AHEAD OF THE DRYLINE TO BRING A ROUND OF SEVERE THUNDERSTORMS GENERALLY EAST OF A SEMINOLE...KERMIT...FORT STOCKTON...PANTHER JUNCTION LINE. MAIN CONCERNS WILL BE VERY LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE... ESPECIALLY ACROSS THE PERMIAN BASIN. WE WILL GO AHEAD AND EXPAND THE AFTERNOON CHANCE OF POPS A BIT FARTHER WEST THAN IS CURRENTLY INDICATED IN THE GRIDDED DATABASE...WITH A SLIGHT INCREASE ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21
Hazardous weather outlook, Jun 10, 4:57 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 AM CDT FRI JUN 10 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-110923- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 457 AM CDT FRI JUN 10 2005 (357 AM MDT FRI JUN 10 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... WITH A MODERATE RISK OF SEVERE STORMS ALONG AND EAST OF A LAMESA... MIDLAND... TO BIG LAKE LINE. THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS WILL BE POSSIBLE WITH VERY LARGE HAIL AND DAMAGING WIND BEING THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. LOCALLY HEAVY RAIN COULD RESULT IN FLASH FLOODING...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ON SUNDAY AFTERNOON ACROSS THE NORTHEAST PERMIAN BASIN AND THE ROLLING PLAINS COULD REACH SEVERE LEVELS...WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE HAIL. A WEAK COLD FRONT IS EXPECTED TO MOVE INTO THE NORTHERN AND CENTRAL PERMIAN BASIN ON TUESDAY EVENING. ISOLATED THUNDERSTORMS ALONG THIS COLD FRONT COULD ALSO PRODUCE SEVERE WEATHER WITH THE MAIN THREAT AGAIN BEING LARGE HAIL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ALONG AND EAST OF A MALJAMAR TO FORT DAVIS TO ALPINE LINE SHOULD MONITOR THE LATEST WEATHER DEVELOPMENTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 10, 8:56 AM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 856 AM CDT FRI JUN 10 2005 TXZ062-063-068>070-075-101515- CRANE-GLASSCOCK-MIDLAND-PECOS-REAGAN-UPTON- 856 AM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR PECOS...CRANE...UPTON... MIDLAND...GLASSCOCK...AND REAGAN COUNTY. AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF STRONG THUNDERSTORMS FROM A GIRVIN...MCCAMEY... RANKIN...TO MIDKIFF LINE MOVING TO THE NORTHEAST AT ABOUT 25 MPH. THIS AREA OF PRECIPITATION HAS THE POTENTIAL TO INCREASE ABOVE SEVERE LIMITS. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AROUND 50 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL. MOTORISTS AND RESIDENTS IN THE AREA NEED TO PAY ATTENTION TO THE LATEST SEVERE WEATHER WARNINGS AND STATEMENTS THAT MAY BE ISSUED FOR THE AREA. 02
Special weather statement, Jun 10, 11:58 AM CDT, 2 hours 29 minutes before
TXZ048-053-101730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1158 AM CDT FRI JUN 10 2005 ...STRONG WINDS ACROSS SCURRY AND MITCHELL COUNTIES... A BAND OF STRONG WINDS ASSOCIATED WITH OUTFLOW FROM THUNDERSTORMS WILL MOVE ACROSS MITCHELL AND SCURRY COUNTIES THROUGH 1230 PM CDT. WINDS OF 30 TO 40 MPH...WITH GUSTS TO 55 MPH WILL BE POSSIBLE. PERSONS IN THE COMMUNITIES OF SNYDER...COLORADO CITY...WEST BROOK...KNAPP...AND HERMLEIGH MAY EXPERIENCE THESE WINDS. THE WINDS SHOULD DECREASE TO 10 TO 20 MPH AFTER 1230 PM CDT.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:26 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 64 min |
| Jun 9, 8:27 PM CDT | Tornado Warning | MAF | Terrell | 63 min |
| Jun 9, 9:27 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 39 min |
| Jun 10, 7:38 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| Jun 10, 7:50 AM CDT | Severe Thunderstorm Warning | MAF | Upton | 55 min |
| Jun 10, 8:44 AM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton | 3 hr |
| Jun 10, 11:09 AM CDT | Severe Thunderstorm Warning | MAF | Upton | 51 min |
| Jun 10, 11:39 AM CDT | Flash Flood Warning | MAF | Upton | 4 hr |
| Jun 10, 11:42 AM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Jun 10, 12:57 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 48 min |
| Jun 10, 1:19 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Jun 10, 2:43 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 10, 3:17 PM CDT | Tornado Warning | MAF | Brewster, Pecos | 43 min |
| Jun 10, 4:00 PM CDT | Tornado Warning | MAF | Brewster, Pecos | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.